How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65555
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hi I am a woman of 64, have been prescribed anti-depressants

Resolved Question:

Hi I am a woman of 64, have been prescribed anti-depressants for a very long time. They never really seemed to work. I also have parathyroid trouble for which I am on Mimpara one 30 daily. I cannot communicate properly with my GP, I feel intimidated by him, have tried many times. My feelings are, extremely sad about everything, no feelings of suicide etc. and so tetchy, angry all the time. What type of treatment do you think I need. Thank you
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
I do not understand why you have reduce your dose?
Customer: replied 3 years ago.

As mentioned, I have been on anti-depressants for very many years and they have never worked, I told my doctor that I was reducing them about eight months ago and now tells me, since he has tried all types he does not know what to do next.???


I just want to be normal again, no sadness and no anxiety,

Expert:  DrRussMD replied 3 years ago.
Can you list the medications you have had?
Customer: replied 3 years ago.

I have been taking Efexor for so many years, I have forgotton names.


I am of the opinion that maybe my Parathroyd could be my problem??


what do you think please

Expert:  DrRussMD replied 3 years ago.
I don't think your doctor has tried all of the anti depressants, there are many new ones that would not have been avalible years ago.

So that can not be the case, and I would
a. swtich to a newer SNRI, or add a second medication and there are a number of choices.
b. Undergo cog cognitive behavioral therapy if you have not done this.
c. Consider TMS. Here is a mayo clinic write up on this.

http://www.mayoclinic.org/tests-procedures/transcranial-magnetic-stimulation/basics/definition/prc-20020555

I don't think this is from the parathyroid problem.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].

Customer: replied 3 years ago.

I will look into cog. beh. theraphy and summon up the courage to go back and have the doctor look into new meds for me.


Thank you for your information, I do feel you have helped.


Kind regards,


Col

Expert:  DrRussMD replied 3 years ago.
You are welcome anytime
Any questions
I am here daily.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].
DrRussMD and 3 other Medical Specialists are ready to help you